Winter Storm, Dodge
- When
- February 20, 12:00 PM CST to 6:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
A winter storm with heavy snow, some freezing rain, and east-southeast wind gusts of 20 to 30 mph affected parts of south-central and southeast Wisconsin. Four to seven inches were reported from Marquette County east to Sheboygan County, and 6 to 9 inches over parts of Dodge, Washington, and Ozaukee Counties.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A winter storm with heavy snow, some freezing rain, and east-southeast wind gusts of 20 to 30 mph affected parts of south-central and southeast Wisconsin. Four to seven inches were reported from Marquette County east to Sheboygan County, and 6 to 9 inches over parts of Dodge, Washington, and Ozaukee Counties. Widespread snow developed across portions of southern Wisconsin shortly after midnight and continued until mid-afternoon on Sunday the 20th. Snowfall rates approached 1 inch per hour at times during the daytime, and some embedded lightning and thunder was also noted. Some total storm accumulations reported were 9.0 inches at a location 2 miles north of Saukville (Ozaukee Co.), 8.0 inches at Jackson (Washington Co.), 7.4 inches at Germantown (Washington Co.) and Cedarburg (Ozaukee Co.), 7.1 inches at Elkhart Lake (Sheboygan Co.), 6.0 to 6.5 inches across the northern parts of Marquette and Green Lake Counties, and 6.0 to 6.5 inches across the far eastern part of Fond du Lac County. Lesser amounts of 3 to 5 inches fell from around Baraboo (Sauk Co.) to Madison (Dane Co.) to Milwaukee (Milwaukee Co.). Note: the beginning time listed in the header strip above reflects the time in which the first 6 inch snow accumulations were reported. The responsible low pressure system developed in northern Kansas Saturday night and tracked east-northeast into northern Illinois by early Sunday evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 20, 4:01 AM CST, 7 hours 59 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CST SUN FEB 20 2005 .DISCUSSION...FORECAST FOCUS ON SNOW AMOUNTS/PCPN TYPE AND TIMING OF CURRENT WINTER STORM. HAVE NOT CHANGED ADV/WRNG AREAS AS 00Z MODEL RUNS SHOW PREV FCST STILL ON TRACK. CONCERNS ARE FOR CONVECTIVE POTENTIAL ESPECIALLY IN THE SOUTH AS SHRT WV MOVG THRU NWRN MO CROSSES RGN LATER THIS MORNING INTO THIS AFTN. ELEVATED TSTMS PRODUCING LGTNING N OF UIN ATTM WITH SPC BRINGING GNRL THUNDER UP TO WI/IL BRDR. PARTIAL THICKNESS PROGS AND BUFKIT SNDGS INDICATE ELEVATED POTENTIAL COMES THRU AT A TIME WHEN SRN CWA WILL BE IN MIXY OR ALL RAIN REGIME. IF THIS AREA REMAINS COLD ENOUGH FOR ALL SNOW...THEN AMOUNTS COULD REACH WARNING CRITERIA. IF CONVECTIVE PCPN FALLS AS LIQUID...THEN PROBLEM SHIFTS FROM SNOW AMOUNTS TO FLOODING POTENTIAL ON SWOLLEN AREA RIVERS. EXPECT 2 TO 4 INCHES OF SNOW TO BE ON THE GROUND...WHICH COULD ADD TO RUNOFF INTO RIVERS AND STREAMS. GIVEN PROGRESSIVE NATURE OF SYSTEM...WILL STAY THE COURSE WITH CURRENT FCST...BUT KEEP A CLOSE EYE ON HYDRO SITUATION. MODELS CONTINUE TO FOCUS ON NORTHERN HALF OF CWA FOR BULK OF SNOWFALL WITH THIS SYSTEM. ISENTROPIC FCSTS SHOW EXCELLENT PERPENDICULAR FLOW OVER ISENTROPIC SURFACES WITH 3-4 G/KG OF MOISTURE FLOWING INTO CWA. USING GARCIA ISENTROPIC METHOD 6 TO 8 INCH SNOW AMOUNTS ACROSS NORTHERN CWA LOOK REASONABLE. WILL CONTINUE WITH CURRENT WARNING/ADVISORY SCENARIO OVER CWA. && .MKX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WRNG TODAY ZNS 46..47..51..52..56>60. WINTER WX ADVY TODAY ZNS 62>72. && CORRECTED TO REMOVE AMENDED CODING AND WORDING. REM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 AM CST SUN FEB 20 2005 WIZ046-047-051-052-056>060-062>072-211100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 430 AM CST SUN FEB 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER WARNINGS AND ADVISORIES REMAIN IN EFFECT UNTIL 6 PM FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. PERIODS OF SNOW ARE ANTICIPATED TODAY...CHANGING TO A RAIN...FREEZING RAIN...SLEET AND SNOW MIXTURE IN SOME AREAS. TOTAL SNOWFALL POTENTIAL FROM 3 TO 8 INCHES IS POSSIBLE. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED FROM THE BARABOO AND MONTELLO AREAS EAST TOWARDS FOND DU LAC...WEST BEND...SHEBOYGAN AND PORT WASHINGTON. FARTHER SOUTH WHERE MORE OF A MIXED BAG OF PRECIPITATION IS EXPECTED...THERE IS A POTENTIAL FOR A TENTH OF AN INCH OF ICE ACCUMULATION. DURING THE LATE MORNING AND AFTERNOON...A BURST OF HEAVY RAIN... SLEET OR SNOW MAY OCCUR FROM THE POTENTIAL FOR THUNDERSTORMS ACROSS THE AREA. A RAPID ONE QUARTER TO ONE HALF INCH OF RAIN MAY RESULT IN SOME MINOR FLOODING OF STREETS DUE TO FROZEN GROUND AND MAY ALSO AGGRAVATE RIVERS AND STREAMS ALREADY ABOVE BANKFULL. THE PRECIPITATION WILL BEGIN TO WANE LATE THIS AFTERNOON AND EVENING...WITH A CHANCE OF LIGHT RAIN OR LIGHT SNOW CONTINUING THROUGH THE OVERNIGHT HOURS TONIGHT. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED AFTER 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL OBSERVERS ARE REQUESTED TO SEND THEIR REPORTS VIA INTERNET OR TELEPHONE TO THE NATIONAL WEATHER SERVICE. MBK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
733 AM CST SUN FEB 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM SNOW REEDSBURG 43.53N 90.00W
02/20/2005 1.9 INCH SAUK WI CO-OP OBSERVER
0726 AM SNOW WATERTOWN 43.19N 88.72W
02/20/2005 2.2 INCH JEFFERSON WI CO-OP OBSERVER
0726 AM SNOW BARABOO 43.47N 89.74W
02/20/2005 1.9 INCH SAUK WI CO-OP OBSERVER
0726 AM SNOW ELKHART LAKE 43.83N 88.01W
02/20/2005 3.1 INCH SHEBOYGAN WI CO-OP OBSERVER
0730 AM SNOW ARGYLE 42.70N 89.87W
02/20/2005 0.5 INCH LAFAYETTE WI CO-OP OBSERVER
0732 AM SNOW 1 SW PALMYRA 42.87N 88.60W
02/20/2005 1.5 INCH JEFFERSON WI NWS EMPLOYEE
&&
GDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
801 AM CST SUN FEB 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM SNOW WISCONSIN DELLS 43.63N 89.78W
02/20/2005 2.0 INCH COLUMBIA WI CO-OP OBSERVER
0732 AM SNOW MONROE 42.60N 89.64W
02/20/2005 0.5 INCH GREEN WI CO-OP OBSERVER
0732 AM SNOW POWERS LAKE 42.54N 88.30W
02/20/2005 2.0 INCH WALWORTH WI CO-OP OBSERVER
0732 AM SNOW SUN PRAIRIE 43.18N 89.23W
02/20/2005 2.0 INCH DANE WI CO-OP OBSERVER
0732 AM SNOW OXFORD 43.78N 89.56W
02/20/2005 4.5 INCH MARQUETTE WI CO-OP OBSERVER
0732 AM SNOW GERMANTOWN 43.24N 88.12W
02/20/2005 3.1 INCH WASHINGTON WI CO-OP OBSERVER
0732 AM SNOW PORTAGE 43.55N 89.47W
02/20/2005 2.0 INCH COLUMBIA WI CO-OP OBSERVER
0732 AM SNOW CEDARBURG 43.30N 87.99W
02/20/2005 3.3 INCH OZAUKEE WI CO-OP OBSERVER
0732 AM SNOW TAYCHEEDAH 43.81N 88.40W
02/20/2005 2.0 INCH FOND DU LAC WI CO-OP OBSERVER
0732 AM SNOW WEST ALLIS 43.01N 88.03W
02/20/2005 3.3 INCH MILWAUKEE WI CO-OP OBSERVER
0732 AM SNOW BERLIN 43.97N 88.95W
02/20/2005 4.0 INCH GREEN LAKE WI CO-OP OBSERVER
0732 AM SNOW 1 N MERTON 43.16N 88.31W
02/20/2005 2.0 INCH WAUKESHA WI CO-OP OBSERVER
0732 AM SNOW WEST BEND 43.42N 88.18W
02/20/2005 1.5 INCH WASHINGTON WI CO-OP OBSERVER
0732 AM SNOW BROWN DEER 43.17N 87.97W
02/20/2005 2.2 INCH MILWAUKEE WI CO-OP OBSERVER
0732 AM SNOW MILWAUKEE 43.06N 87.97W
02/20/2005 2.0 INCH MILWAUKEE WI CO-OP OBSERVER
&&
GDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
907 AM CST SUN FEB 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM SNOW WHITEWATER 42.83N 88.74W
02/20/2005 2.0 INCH WALWORTH WI CO-OP OBSERVER
0858 AM SNOW HORICON 43.44N 88.64W
02/20/2005 2.0 INCH DODGE WI CO-OP OBSERVER
0858 AM SNOW UNION GROVE 42.68N 88.05W
02/20/2005 2.0 INCH RACINE WI CO-OP OBSERVER
0858 AM SNOW PORT WASHINGTON 43.39N 87.88W
02/20/2005 1.5 INCH OZAUKEE WI CO-OP OBSERVER
0858 AM SNOW 7 WNW POYNETTE 43.43N 89.54W
02/20/2005 1.0 INCH COLUMBIA WI CO-OP OBSERVER
&&
GDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 AM CST SUN FEB 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM SNOW 3 SE PORTAGE 43.52N 89.42W
02/20/2005 2.1 INCH COLUMBIA WI CO-OP OBSERVER
0732 AM SNOW PEWAUKEE 43.09N 88.25W
02/20/2005 3.0 INCH WAUKESHA WI CO-OP OBSERVER
&&
GDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1119 AM CST SUN FEB 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM SNOW GERMANTOWN 43.24N 88.12W
02/20/2005 3.8 INCH WASHINGTON WI CO-OP OBSERVER
1110 AM SNOW 6 N OXFORD 43.87N 89.56W
02/20/2005 5.3 INCH MARQUETTE WI CO-OP OBSERVER
1110 AM SNOW 5 NE RIPON 43.90N 88.77W
02/20/2005 2.5 INCH WINNEBAGO WI CO-OP OBSERVER
1110 AM SNOW DALTON 43.66N 89.21W
02/20/2005 2.5 INCH GREEN LAKE WI CO-OP OBSERVER
1110 AM SNOW 9 WNW BELOIT 42.57N 89.18W
02/20/2005 3.0 INCH ROCK WI CO-OP OBSERVER
1110 AM SNOW 3 SE SULLIVAN 42.98N 88.55W
02/20/2005 3.4 INCH JEFFERSON WI OFFICIAL NWS OBS
1110 AM SNOW 2 SW FOND DU LAC 43.75N 88.47W
02/20/2005 2.8 INCH FOND DU LAC WI CO-OP OBSERVER
1110 AM SNOW PLYMOUTH 43.75N 87.97W
02/20/2005 2.5 INCH SHEBOYGAN WI CO-OP OBSERVER
1110 AM SNOW HINGHAM 43.64N 87.91W
02/20/2005 4.0 INCH SHEBOYGAN WI CO-OP OBSERVER
1110 AM SNOW MILWAUKEE 43.06N 87.97W
02/20/2005 2.2 INCH MILWAUKEE WI OFFICIAL NWS OBS
1110 AM SNOW MADISON 43.08N 89.39W
02/20/2005 2.3 INCH DANE WI OFFICIAL NWS OBS
1110 AM SNOW 1 SE WAUPUN 43.62N 88.72W
02/20/2005 3.0 INCH DODGE WI CO-OP OBSERVER
1110 AM SNOW WATERFORD 42.76N 88.22W
02/20/2005 2.0 INCH RACINE WI CO-OP OBSERVER
&&
GDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1122 AM CST SUN FEB 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM SNOW RIPON 43.85N 88.84W
02/20/2005 2.5 INCH FOND DU LAC WI CO-OP OBSERVER
&&
GDThe national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437290, 5437291, 5437292, 5437293, 5437294, 5437295, 5437296.